MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH STD 33MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH STD 33MM; STAPLE, IMPLANTABLE
Catalog Number CDH33B
Medical Device Problem Codes Failure to Fire (2610); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4); b3: unknown; captured as awareness date date sent 6/24/2025 d4 batch # unk attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event?.
 
Event or Problem Description
It was reportable that during an unknown procedure the stapler is not completely closing the ogive, not stapling the fabric.
 
Additional Manufacturer Narrative
(b)(4).Date sent; 7/21/2025.Additional information was requested, and the following was obtained: 1.Were there any patient consequences? there were no consequences for the patient.2.Were there any changes in the post-operative care of the patient as a result of the event? no changes were necessary.The post-operative course went very well.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/27/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/28/2025.D4 batch # 886c97.Investigation summary ; the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample determined that the cdh33b device arrived with no apparent damage, with all staples protruding and partially formed in the pockets and with the breakaway washer uncut and without marks.The device was reloaded with staples and tested with the returned washer for functionality; the device formed all the staples, as well as completely cut the test media and the breakaway washer without incident.The staple line was complete and the staples meet the staple form release criteria.The condition of the washer indicates that the device had not been fired through a full firing stroke, the orange indicator was not fully into the safe green firing range or the anvil was not reattached correctly.It should be noted that before firing, ensure that the orange indicator is fully within the green range of the gap setting scale and the anvil is reattached correctly.To reattach the detachable head or anvil do not clamp across or grip on the locking springs as it might not click into place.Not reattaching the anvil correctly or the orange indicator not being set on the green range will result in a bigger gap between the anvil and the guide face, therefore the staples will not hit the anvil to make b- formed staples.In addition, if the firing sequence is not complete, staples could be partially deployed without cutting the washer.Please reference the instructions for use for additional information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 886c97, and no non-conformances were identified.

Brand Name
CIRCULAR MECH STD 33MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22318524
Report Number3005075853-2025-04687
Device Sequence Number13017643
Product Code GDW
UDI-Device Identifier10705036003472
UDI-Public(01)10705036003472(17)290228(10)913C39
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH33B
Device Lot Number913C39
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer07/17/2025
08/25/2025
08/27/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/21/2025
08/27/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown